Texas, 2024Hail and Damaging Winds in Texas, June 25 to 27, 2024
June 25 to 27, 2024 · NWS AMA · 13 events in 6 counties and zones
A couple of discrete severe storms impacted the central to southern Texas Panhandle on the evening of the 25th producing damaging winds and one instance of 1 hail. On the 26th, some more discrete severe storms, this time embedded in some widespread thunderstorm activity across the western combined Panhandles produced damaging winds with one instance of hail up to 1 in diameter.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A couple of discrete severe storms impacted the central to southern Texas Panhandle on the evening of the 25th producing damaging winds and one instance of 1 hail. On the 26th, some more discrete severe storms, this time embedded in some widespread thunderstorm activity across the western combined Panhandles produced damaging winds with one instance of hail up to 1 in diameter. Then on the 27th a line of storms moved in from southeastern Colorado produced hail up to 1 in diameter in Texas County in the OK Panhandle and a wind gust up to 64 mph in Lipscomb County the far northeastern TX Panhandle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 25, 1:37 PM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 25, 1:37 PM CST, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
237 PM CDT Tue Jun 25 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM ...
(This evening through Wednesday night)
Issued at 236 PM CDT Tue Jun 25 2024
Scattered showers and storms should initiate later this afternoon
and evening along a sfc boundary currently observed around the
northern Panhandles. As we continue to heat up in the 90s to low
100s, we're holding onto sfc dew points surprisingly well
(widespread upper 50s to mid 60s). 1000-2000 J/kg of CAPE have
built up along and south of the boundary as a result, but remains
capped as of 2 PM. Increased convergence along the boundary along
with a little help from a weak disturbance is starting to get
attempts at convective development over the northeast Panhandles.
This trend should continue to spread south and westward toward the
central TX Panhandle in the coming hours as inhibition gets
eroded. Shear is marginal but sufficient for an organized severe
storm or two, about 30 kts sfc-6km, and DCAPE values are in the
1200-1500 J/kg range. These parameters will lend mostly a damaging
wind threat, but also a low chance for some severe hail as well,
especially for the east-northeast Panhandles where better upper
level support exists. Activity should wane and exit to our south
through the evening hours, likely ending by midnight. It's also
worth mentioning that rainfall could be heavy at times, since PWAT
values are over 1.25" for most of the area.
Hot temperatures and rain chances return tomorrow, with widespread
highs in the upper 90s and 100s forecast once again. Don't
currently anticipate heat advisory criteria to be in play for most
of the area, as temperature and heat index values should remain
below 105 degrees (with the exception of Palo Duro Canyon).
Confidence in precip potential goes up markedly tomorrow,
especially for our western stacks of counties. The question is
just how far east will activity survive? Upper level ridging
seated to our southwest will continue to support northwest flow to
the area, allowing areas of convection to initiate off the
Rockies of New Mexico, potentially expanding as far as the western
to northwest half of the CWA. This activity could be more
widespread compared to recent days if dry air is less prevalent,
with heavy rain certainly on the table again. But, there are
indications that dry air mixing may impeded eastward progress of
rain through the day, keeping higher POPs of 40-60% limited to the
far west- northwest Panhandles where another boundary is forecast
to stall. Confidence in severe weather is low right now, but
damaging wind gusts are never fully out of the question this time
of year.
Harrel
&&
.LONG TERM ...
(Thursday through next Monday)
Issued at 236 PM CDT Tue Jun 25 2024
An upper level ridge will get suppressed to the south and east
Thursday through next Monday. This will put the Panhandles on the
southern edge of the faster westerly flow. Several short wave
troughs will move through this flow to bring a daily chance of
showers and thunderstorms, mainly to the northern areas. However, a
cold front is expected to move through the Panhandles Friday night
and it is expected to pull up stationary across the southern Texas
Panhandle on Saturday. This stationary front would then be a
potential focus for additional showers and thunderstorms for the
southern Texas Panhandle. But the devil will be in the details as
the better chance of rain will be in association with where this
boundary sets up. Rain chances are then expected to wane Sunday into
Monday as the upper level ridge builds back closer to the
Panhandles. This set up will take the subtropical moisture on a
more western track instead of more over the Panhandles. High
temperatures will be a handful of degrees either side of 100 both
Thursday and Friday and then they will "cool" back down generally
the 90's for Saturday and Sunday.
&&
.AVIATION...
(18Z TAFS)
Issued at 1227 PM CDT Tue Jun 25 2024
VFR conditions will be prevalent at all sites, although a
scattered storm or two is possible later this afternoon and
evening at KAMA after 21z. KGUY and KDHT could also catch a stray
storm, but confidence is quite low for these sites. Winds are out
of the southwest at KAMA with occasional gusts of 25-30 kts,
while winds are more variable at KDHT and KGUY near a sfc trough.
Winds will turn out of the north towards the end of the period
when an outflow boundary moves through.
Harrel
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 70 101 72 99 / 30 10 30 0
Beaver OK 69 98 72 99 / 10 0 30 10
Boise City OK 68 98 67 95 / 0 40 40 20
Borger TX 72 106 74 104 / 20 10 30 0
Boys Ranch TX 70 103 71 100 / 20 20 40 0
Canyon TX 69 100 70 97 / 20 10 30 0
Clarendon TX 72 100 72 99 / 20 10 20 0
Dalhart TX 67 100 68 98 / 10 30 50 10
Guymon OK 68 99 69 99 / 0 10 40 10
Hereford TX 70 102 71 99 / 20 10 30 0
Lipscomb TX 69 101 73 100 / 20 10 30 10
Pampa TX 71 101 72 99 / 30 10 30 0
Shamrock TX 72 104 73 101 / 20 10 10 0
Wellington TX 74 104 74 102 / 20 10 10 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 8 PM CDT this evening for TXZ004-005-008>010-
014-015-018>020-317.
Heat Advisory from 1 PM to 8 PM CDT Wednesday for TXZ317.
OK...Heat Advisory until 8 PM CDT this evening for OKZ003.
&&
SHORT TERM...38
LONG TERM....15
AVIATION...38Hazardous weather outlook, Jun 25, 1:45 PM CST, 3 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
245 PM CDT Tue Jun 25 2024
OKZ001>003-TXZ001>020-317-260745-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
245 PM CDT Tue Jun 25 2024
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...Tonight.
Thunderstorms are possible through this evening across the
Oklahoma and Texas Panhandles. Some storms may become severe, with
damaging winds and large hail the primary hazards.
Temperatures or Heat Index values of 105 to 108 degrees are
expected to continue into early this evening across the eastern
Oklahoma Panhandle, most of the eastern half of the Texas
Panhandle, and the Palo Duro Canyon State Park. A Heat Advisory is
in effect for this area until 8 PM this evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
High temperatures or Heat Index values approaching or exceeding
105 degrees may occur across parts of the Oklahoma and Texas
Panhandles on Wednesday and Friday. A Heat Advisory is in effect
for the Palo Duro Canyon State Park on Wednesday from 1 PM to 8 PM
as high temperatures or heat index values of 105 to 107 degrees are
anticipated. Additional Heat Advisories may be needed Wednesday
and Friday.
Thunderstorms will be possible across at least parts of the Oklahoma
and Texas Panhandles Wednesday afternoon through Sunday evening.
Any storms that form are expected to remain below severe levels at
this time.
.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be needed through this evening.
In the hours before
Special weather statement, Jun 25, 3:22 PM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Amarillo TX
422 PM CDT Tue Jun 25 2024
TXZ007-008-012-013-252145-
Hutchinson TX-Potter TX-Carson TX-Moore TX-
422 PM CDT Tue Jun 25 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CARSON...
SOUTHWESTERN HUTCHINSON...NORTHEASTERN POTTER AND SOUTHEASTERN MOORE
COUNTIES THROUGH 445 PM CDT...
At 421 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Lake Meredith, or 18 miles southeast of Dumas,
moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fritch, Sanford, and Lake Meredith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake Meredith, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3561 10184 3578 10178 3575 10143 3548 10154
TIME...MOT...LOC 2121Z 285DEG 8KT 3568 10173
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SSSpecial weather statement, Jun 25, 3:56 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Amarillo TX
456 PM CDT Tue Jun 25 2024
TXZ007-008-012-252230-
Hutchinson TX-Potter TX-Moore TX-
456 PM CDT Tue Jun 25 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HUTCHINSON...
NORTHEASTERN POTTER AND SOUTHEASTERN MOORE COUNTIES THROUGH 530 PM
CDT...
At 456 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Lake Meredith, or 14 miles southeast of Dumas,
moving southeast at 5 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dumas, Fritch, Sanford, and Lake Meredith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near Lake Meredith, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3585 10199 3593 10187 3576 10143 3562 10160
3562 10162 3560 10162 3550 10175
TIME...MOT...LOC 2156Z 298DEG 6KT 3574 10176
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SSThunderstorm Wind, Roberts
- When
- June 25, 5:09 PM CST
- Where
- Roberts County, 18.9 mi NW of Miami
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.900, -100.860
Large healthy tree were snapped at base along HWY 70 near Chicken Creek, north of Pampa.
Hail, Roberts
- When
- June 25, 5:13 PM CST
- Where
- Roberts County, 17.9 mi NNW of Codman
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.880, -100.870
Thunderstorm Wind, Potter
- When
- June 25, 6:10 PM CST
- Where
- Potter County, 9.69 mi N of Amarillo
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.340, -101.810
Thunderstorm Wind, Potter
- When
- June 25, 6:15 PM CST to 6:37 PM CST
- Where
- Potter County, (Ama)amarillo Intl A
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.220, -101.720
Multiple peak wind gusts of 78 | mph with other severe gusts occurring | between 1915CDT and time of report.
Thunderstorm Wind, Potter
- When
- June 25, 6:15 PM CST
- Where
- Potter County, 1.78 mi NW of (Ama)amarillo Intl A
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 35.240, -101.740
A picture of power pole snapped along NE 24th Ave in front of the Clements Unit was received over social media. Time of occurrence was estimated based on radar.
Thunderstorm Wind, Potter
- When
- June 25, 6:36 PM CST
- Where
- Potter County, 2.07 mi S of (Ama)amarillo Intl A
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.190, -101.720
A public report was made of a semi blown over on WB I-40 at Airport BLVD.
Thunderstorm Wind, Randall
- When
- June 25, 6:42 PM CST
- Where
- Randall County, 3.5 mi N of Lake Tanglewood
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.110, -101.770
Thunderstorm Wind, Potter
- When
- June 25, 6:45 PM CST
- Where
- Potter County, 1.13 mi W of Amarillo
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.200, -101.840
A large tree was knocked over in downtown Amarillo at 10TH AVE and Fillmore ST.
Thunderstorm Wind, Potter
- When
- June 25, 7:03 PM CST
- Where
- Potter County, 2.68 mi NE of Amarillo
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.230, -101.790
A picture was received of a large healthy tree branch | approximately 1 foot in diameter snapped off of a | tree at NE 14th and N Spring St.
Thunderstorm Wind, Sherman
- When
- June 26, 6:22 PM CST
- Where
- Sherman County, 15 mi ESE of Lautz
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.140, -101.780
Thunderstorm Wind, Carson
- When
- June 26, 7:29 PM CST
- Where
- Carson County, 1.49 mi SSW of Panhandle
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.330, -101.390
Thunderstorm Wind, Carson
- When
- June 26, 7:30 PM CST
- Where
- Carson County, 2.07 mi S of Panhandle
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 35.320, -101.380
An outbuilding was damaged along with crops. Trees were also knocked over by the severe gusts.
Thunderstorm Wind, Lipscomb
- When
- June 27, 10:52 PM CST to 10:53 PM CST
- Where
- Lipscomb County, 7.83 mi W of Lipscomb
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.220, -100.410
This mesonet first measured a wind gust of 59 mph at 2352CDT, with another gust of 65 mph at 2353CDT.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in California, June 25, 20242 deaths · 1 event
- Tornadoes and Hail in Nebraska, June 25, 20241 injured · EF3 · 14 events
- Hail and Damaging Winds in Missouri, June 25, 20241 death · $107,000 · 2 in hail · 8 events
- Hail and Damaging Winds in Indiana, June 25, 2024$7.8 million · 1 in hail · 17 events
- Hail and Damaging Winds in Oklahoma, June 25, 2024$370,000 · 2.5 in hail · 68 events
- Hail and Damaging Winds in Michigan, June 25, 2024$3.4 million · 1 in hail · 14 events
- Tornadoes and Hail in Iowa, June 25, 2024$268,000 · EF0 · 57 events
- Hail and Damaging Winds in Indiana, June 25, 2024$92,000 · 1 in hail · 14 events
- Damaging Winds in Missouri, June 25 to 26, 2024$72,000 · 65 kt wind · 15 events
- Hail and Damaging Winds in South Dakota, June 25, 2024$60,000 · 4.25 in hail · 14 events
- Tornadoes and Hail in Iowa, June 25, 2024EF1 · 27 events
- Damaging Winds in Missouri, June 25, 2024$90,000 · 65 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1190903, 1190902, 1195413, 1195414, 1195420, 1195421, 1195415, 1195423, 1195424, 1195416, 1195417, 1195426, 1195419.